Thank you for your query at DoctorSpring.com.
I have gone through your post in detail.
The foot tingling is unlikely to be due to athlete's foot unless there is some disturbed skin at the site of tingling. Otherwise the tingling could be a benign (harmless) paraesthesia (hypersensitive nerves). Nothing to worry about.
If there are skin changes like redness, peeling, whitish discharge, then it could be athlete's foot and you will need to apply the Clotrimazole cream over it.
As for the Azithromycin, your doctor has prescribed it in view of the genital symptoms. It does act against a wide range of bacteria, even some of the sexually transmitted ones which are not routinely tested for.
A dose of 2000 mg is safe and is the recommended dose when Azithromycin is used alone as STD prophylaxis.
There is no danger unless you have a heart condition, liver disease or are allergic to Azithromycin.
It is unlikely to be a staph infection as staph does not cause such symptoms.
I hope that answered your questions. Feel free to ask queries.
Patient replied :
Well I do have liver disease - I have Hepatitis B, and my liver is otherwise normal. However, would this dosage of Azithromycin be a big strain on my liver?
The only reason I can think of to take it at this point is for staph infection, and you said I don't seem to have it.
Honestly, the symptoms are very mild. I should continue to use the Clotrimazole and Miconozole for the next few days.
Do you think I can bypass taking the Azithromycin altogether or go ahead and take it?
Even in case of Hepatitis B, if your liver function is normal, then 2 g of Azithromycin is safe. If there is liver dysfunction, then it has to be used with caution.
Azithromycin is not for a staph infection. It acts against undetected gonorrhea, mycoplasma etc which can be sexually transmitted. So your doctor has prescribed it.
If your liver function tests are normal, it is best to go ahead and take it as per your doctor's advice even though your symptoms are mild.
It is just a single dose and practically it is quite safe and not a big strain on a liver functioning normally.
Let me know if I can assist you any further.